Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Lincoln, IL

June 13, 2005Peoria County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2005, 5:39 PM CDT for Peoria County, Tazewell County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2005, 5:39 PM CDT (22:39 UTC)
Expired
Jun 13, 2005, 6:25 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Peoria County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:00 PM CDTHAIL 0.752 E Mapleton, ILHAIL REPORTED ON PEKIN ROUTE 9 BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 4:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 132239
SVRILX
ILC143-179-132330-
/O.NEW.KILX.SV.W.0097.050613T2239Z-050613T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS
  TAZEWELL COUNTY IN CENTRAL ILLINOIS

* UNTIL 630 PM CDT

* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF GLASFORD...OR ABOUT 7 MILES SOUTHEAST OF
  CANTON...AND WAS MOVING EAST NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLASFORD
  SOUTH PEKIN
  MARQUETTE HEIGHTS
  PEKIN
  EAST PEORIA
  CREVE COEUR
  TREMONT
  MORTON

OTHER LOCATIONS IN THE WARNING INCLUDE...KINGSTON MINES...MAPLETON...
GROVELAND...DEER CREEK...WASHINGTON AND POWERTON.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4056 8987 4045 8990 4055 8929 4075 8942
      4063 8962

$$

MILLER
3 follow-up statements
000 
WWUS53 KILX 132313
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
611 PM CDT MON JUN 13 2005

ILC143-132321-
/O.CAN.KILX.SV.W.0097.000000T0000Z-050613T2330Z/
PEORIA-
611 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY HAS BEEN
CANCELLED...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4061 8969 4053 8965 4043 8935 4071 8935
      4075 8942 4063 8962

$$

ILC179-132330-
/O.CON.KILX.SV.W.0097.000000T0000Z-050613T2330Z/
TAZEWELL-
611 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
TAZEWELL COUNTY...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MARQUETTE HEIGHTS...OR ABOUT NEAR PEKIN...MOVING
NORTHEAST AT 40 MPH. ANOTHER STRONG STORM WAS 2 MILES SOUTH OF
MACKINAW...MOVING EAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MARQUETTE HEIGHTS.
  EAST PEORIA.
  MORTON.
  TREMONT.
  MACKINAW.
  WASHINGTON.

HAIL UP TO 0.75 INCH IN DIAMETER HAS BEEN REPORTED ON THE PEKIN
BRIDGE...ABOUT 2 MILES EAST OF MAPLETON WITH THIS STORM AT 600 PM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4061 8969 4053 8965 4043 8935 4071 8935
      4075 8942 4063 8962

$$

MILLER
000 
WWUS53 KILX 132324
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT MON JUN 13 2005

ILC179-132334-
/O.CAN.KILX.SV.W.0097.000000T0000Z-050613T2330Z/
TAZEWELL-
624 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR TAZEWELL COUNTY HAS BEEN 
CANCELLED...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MORTON.
  WASHINGTON.
  MACKINAW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4061 8969 4053 8965 4043 8935 4071 8935
      4075 8942 4063 8962

$$

BARKER
000 
WWUS53 KILX 132325 CCA
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT MON JUN 13 2005

ILC179-132334-
/O.CAN.KILX.SV.W.0097.000000T0000Z-050613T2330Z/
TAZEWELL-
624 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR TAZEWELL COUNTY HAS BEEN 
CANCELLED...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4061 8969 4053 8965 4043 8935 4071 8935
      4075 8942 4063 8962

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 13, 3:00 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT MON JUN 13 2005

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH WEDNESDAY...
MORNING CONVECTION OVER MISSOURI HAS WEAKENED AS IT MOVED INTO
CENTRAL ILLINOIS. AIRMASS IS QUITE UNSTABLE ALONG AND SOUTH OF THE
RESULTING OUTFLOW BOUNDARY...AND NEW COVECTION HAS RECENTLY
DEVELOPED ALONG THIS LINE FROM EAST OF ST LOUIS TO NORTHWEST OF
PADUCAH. THIS ACTIVITY SHOULD CONTINUE TO INCREASE THROUGH THE
EVENING OVER THE SOUTHEASTERN PARTS OF THE FORECAST AREA WHERE A
SEVERE THUNDERSTORM WATCH IS IN EFFECT. ALTHOUGH THE AIRMASS HAS
STABILIZED FURTHER NORTH...RECOVERY SHOULD TAKE PLACE WITH TIME AS
THERE IS STILL QUITE A BIT OF SUNSHINE LEFT. THEREFORE EXPECT THE
NEW CONVECTION DEVELOPING OVER CENTRAL MISSOURI TO INCREASE AND MOVE
NORTHEASTWARD TOWARD JACKSONVILLE AND SPRINGFIELD. ADDITIONAL
THUNDERSTORM ACTIVITY IS ALSO EXPECTED OVER NORTHEAST MISSOURI AND
EASTERN IOWA...WHICH WILL AFFECT OUR NORTHWESTERN COUNTIES.
OVERALL...THE EXPERIMENTAL WRF MODEL HAS A GOOD HANDLE ON THINGS AND
WILL FOLLOW ITS LEAD TONIGHT. WILL CARRY LIKELY POPS EVERYWHERE THIS
EVENING...FOLLOWED BY DECREASING POPS WEST TO EAST AFTER MIDNIGHT.

THE NEW 18Z ETA AGREES WITH THE OLD GFS IN PUSHING THE MAIN COLD
FRONT THROUGH THE AREA TUESDAY MORNING. UNTIL THEN...WILL HOLD ON TO
CHANCE POPS FOR SOME MORNING SHOWERS IN THE EASTERN AREAS. DURING
THE AFTERNOON...THE UPPER LOW WILL BE MOVING ACROSS NORTHERN
ILLINOIS WHICH WILL CAUSE THE AIRMASS TO BECOME SOMEWHAT UNSTABLE
DUE TO COLD ADVECTION ALOFT. HOW MUCH OF THIS POTENTIAL INSTABLILITY
WE SEE WILL DEPEND HEAVILY ON HOW LONG THE CLOUDS HANG ON...BUT IT
IS WORTH KEEPING 20 POPS OVER THE ENTIRE AREA TUESDAY AFTERNOON FOR
ISOLATED THUNDERSTORMS.

THE UPPER SYSTEM WILL BE MOVING SLOWLY ACROSS THE LOWER GREAT LAKES
ON WEDNESDAY...WITH A COOLER AND DRIER AIRMASS OVERSPREADING
ILLINOIS IN ITS WAKE.

LONG TERM...THURSDAY THROUGH MONDAY...
LARGE SURFACE RIDGE IS EXPECTED TO BECOME INTRENCHED OVER THE
MIDWEST AS THE UPPER PATTERN TRANSITIONS INTO A RIDGE-WEST/
TROUGH-EAST CONFIGURATION. THIS WILL PROVIDE TEMPERATURES AT MORE
SEASONABLE READINGS. ALTHOUGH THE RIDGE WILL REMAIN IN PLACE INTO
EARLY NEXT WEEK...SLOW AIRMASS MODIFICATION WILL LEAD TO SLOWLY
RISING TEMPERATURES SATURDAY THROUGH MONDAY. NO PRECIPITATION IS
EXPECTED DURING THIS TIMEFRAME.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

04
Hazardous weather outlook, Jun 13, 10:45 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1045 AM CDT MON JUN 13 2005

ILZ027>031-036>038-040>042-047>051-141100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA...
JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD
1045 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR ALL OF CENTRAL ILLINOIS. A VERY UNSTABLE AIR MASS
COMBINED WITH FAVORABLE WIND CONDITIONS THIS AFTERNOON...WILL SET
THE STAGE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS. THESE
STORMS WILL BE MORE LIKELY WEST OF I-55 WHERE THE POSSIBILITIES OF
TORNADOES AND LARGE HAIL WILL BE HIGHER THIS AFTERNOON. THE STORMS
THAT DEVELOP THIS EVENING ARE EXPECTED TO BECOME BOW SHAPED...WITH A
HIGHER LIKELIHOOD OF DAMAGING WINDS FROM THOSE STORMS. WINDS MAY
REACH OVER 70 MPH IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP SHOWERS ACROSS
MUCH OF ILLINOIS ON TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS MAY
DEVELOP IN THE COOLER AIR...BUT NO SEVERE WEATHER IS EXPECTED. DRY
CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY AS HIGH PRESSURE
TAKES CONTROL OF THE WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 1 PM THIS AFTERNOON AND
CONTINUE THROUGH MIDNIGHT

ILZ043>046-052>057-061>063-066>068-071>073-141100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...
EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON...
SHELBYVILLE AND TAYLORVILLE
1045 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR ALL OF EASTERN ILLINOIS. A VERY UNSTABLE AIR MASS
COMBINED WITH FAVORABLE WIND CONDITIONS...WILL SET THE STAGE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WIND GUSTS...WITH THE HIGHEST RISK
OF TORNADOES WEST OF I-55. THE STORMS THAT DEVELOP THIS EVENING ARE
EXPECTED TO BECOME BOW SHAPED...WITH A HIGHER LIKELIHOOD OF DAMAGING
WINDS FROM THOSE STORMS. WINDS MAY REACH OVER 70 MPH IN THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP SHOWERS ACROSS
MUCH OF ILLINOIS ON TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS MAY
DEVELOP IN THE COOLER AIR...BUT NO SEVERE WEATHER IS EXPECTED. DRY
CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY AS HIGH PRESSURE
TAKES CONTROL OF THE WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM THIS AFTERNOON AND
CONTINUE THROUGH MIDNIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

SHIMON/HUETTL

In the hours before

Local storm report, Jun 13, 5:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             IPAVA                   40.35N 90.32W
06/13/2005  0.75 INCH        FULTON             IL   AMATEUR RADIO

&&

CHS
Local storm report, Jun 13, 5:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             2 W LEWISTOWN           40.40N 90.19W
06/13/2005  1.25 INCH        FULTON             IL   AMATEUR RADIO

&&

CHS
Local storm report, Jun 13, 5:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             LEWISTOWN               40.40N 90.16W
06/13/2005  1.75 INCH        FULTON             IL   AMATEUR RADIO

&&

CHS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningILXSchuyler43 min
Jun 13, 4:58 PM CDTSevere Thunderstorm WarningILXFulton48 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningILXMorgan, Scott46 min
Jun 13, 6:08 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon33 min
Jun 13, 6:25 PM CDTSevere Thunderstorm WarningILXSangamon46 min
Jun 13, 6:32 PM CDTSevere Thunderstorm WarningILXLogan43 min
Jun 13, 6:41 PM CDTSevere Thunderstorm WarningILXChristian55 min
Jun 13, 6:52 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.